Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 25, NWS Elko, NV

August 26, 2007

NWS Elko, NV issued this red flag warning at Aug 26, 2007, 1:46 AM PDT. It took effect at Aug 26, 2007, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2007, 1:46 AM PDT (08:46 UTC)
In effect from
Aug 26, 2007, 12:00 PM PDT
Expired
Aug 26, 2007, 9:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 260846
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
146 AM PDT SUN AUG 26 2007

NVZ452-270400-
/O.NEW.KLKN.FW.W.0025.070826T1900Z-070827T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
146 AM PDT SUN AUG 26 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR FIRE WEATHER ZONE 452 FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR FIRE WEATHER ZONE 452 FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL
BRUSH NORTHERN NEVADA TODAY...BRINGING INCREASED WINDS. BY
NOON...SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH
WITH GUSTS AROUND 35 MPH...AND CONTINUE INTO THE EVENING HOURS.
COMBINED WITH LOW RELATIVE HUMIDITIES BETWEEN 5 AND 10
PERCENT...THIS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
LW
2 follow-up statements
000 
WWUS85 KLKN 262249
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
349 PM PDT SUN AUG 26 2007

NVZ452-270400-
/O.CON.KLKN.FW.W.0025.000000T0000Z-070827T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
349 PM PDT SUN AUG 26 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL
BRUSH NORTHERN NEVADA THIS AFTERNOON. SOUTHWEST WINDS WILL
CONTINUE TO BLOW AT 15 TO 25 MPH WITH GUSTS AROUND 35 MPH...AND
CONTINUE INTO THE EVENING HOURS...MAINLY OVER THE NORTHERN HALF OF
THE ZONE. COMBINED WITH LOW RELATIVE HUMIDITIES BETWEEN 5 AND 15 
PERCENT...THIS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KLKN 270349
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
849 PM PDT SUN AUG 26 2007


NVZ452-270500-
/O.EXP.KLKN.FW.W.0025.000000T0000Z-070827T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
849 PM PDT SUN AUG 26 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR ZONE 452 FOR GUSTY WINDS AND LOW HUMIDITIES
WILL EXPIRE AT 9 PM PDT THIS EVENING.

WINDS HAVE DIMINISHED TO 10 TO 15 MPH ACROSS NORTHEAST NEVADA THIS
EVENING...AND RELATIVE HUMIDITIES HAVE RISEN ABOVE 15 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 25, 3:04 PM PDT, 10 hours 42 minutes earlier.

Area forecast discussion, Aug 25, 3:04 PM PDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
304 PM PDT SAT AUG 25 2007

.SYNOPSIS...MONSOON MOISTURE WILL BE MOVING NORTH THROUGH THE
SILVER STATE OVER THE COMING DAYS. AFTERNOON AND EVENING
THUNDERSTORMS WILL DEVELOP THROUGH MOST OF NEXT WEEK AND TEMPERATURES
WILL REMAIN ABOUT 5 TO 8 DEGREES ABOVE NORMAL. &&

.SHORT TERM...TONIGHT THROUGH MONDAY. MONSOON MOISTURE STARTING TO
MAKE ITS WAY INTO FAR SOUTHERN NV WITH 20Z DEW POINT AT KLAS ALREADY
UP TO 58. THIS MOISTURE WILL CONTINUE TO MAKE ITS WAY NORTH THROUGH
THE NEXT COUPLE OF DAYS AND BRING AN INCREASING CHANCE OF SHOWERS
AND THUNDERSTORMS TO SOUTHERN AND EASTERN CWA STARTING SUN AFT. PWS
WILL START OUT JUST BELOW 0.75 INCHES AND THINK SOME STORMS WILL BE
ON THE DRY SIDE TO START OUT SUNDAY OVER PORTIONS OF WHITE PINE AND
NORTHERN NYE COUNTIES. MOISTURE WILL CONTINUE MOVING NORTH MONDAY
AND A FEW AREAS COULD HAVE PWS APPROACHING 1 INCH. SHOULD SEE MORE
WET THUNDERSTORMS MONDAY...BUT THEY SHOULD REMAIN ALONG AND SOUTH
OF I-80.

TEMPERATURES OVER THE NEXT COUPLE OF DAYS WILL BE COOLER THAN
TODAY...ESPECIALLY NORTHERN ZONES WHERE A SHORTWAVE WILL BE CROSSING
AREA OVER THE NEXT 24 HOURS.  EXPECT NORTHERN ZONES TO BE ABOUT 5
DEGREES COOLER THAN TODAY WHILE SOUTHERN ZONES WILL BE JUST A COUPLE
DEGREES COOLER. LOWS WILL BE GRADUALLY GETTING WARMER AS DEW POINTS
RISE ACROSS REGION.  JMG

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. LATEST GFS AND ECMWF
MODELS IN GOOD AGREEMENT THRUOUT THE EXTENDED PERIOD. A BROAD E-W
RIDGE OF HIGH PRESSURE WILL BE SITUATED OVER AZ/NM ON MONDAY EVENING
BUT THEN EXPAND N-NWWRD INTO A HIGH AMPLITUDE RIDGE OVER THE WRN
CONUS BY MIDDAY WEDNESDAY. WITH THE RIDGE BUILDING AND S-SW FLOW
ALOFT THROUGH THE WEEK...CWFA WILL SEE DAYTIME TEMPS REMAINING 5-10
DEGREES ABOVE NORMAL. MONSOONAL MOISTURE WILL ALSO CONTINUE ITS
MARCH INTO THE REGION...LOCATED OVER SOUTHERN PORTIONS OF THE CWFA
MONDAY NIGHT AND THEN GRADUALLY SPREADING N-NEWRD THRUOUT THE CWFA
ON TUES AND WED. THE BEST OPPORTUNITY FOR WIDESPREAD RAIN SHOWERS
AND TSTMS APPEARS TO BE TUES AND WED. MODELS INDICATE GOOD
INSTABILITY...LIS 0 TO -2...AND SIGNIFICANT MOISTURE ADVECTING INTO
THE CWFA ON THESE DAYS WITH MOST LOCATIONS HAVING PRECIP H2O VALUES
BETWEEN 0.75-1.00 INCHES. AS FLOW BECOMES MORE W-SW ON THURS AND
FRI...MOISTURE POOL BEGINS TO PUSH EWRD INTO CENTRAL AND ERN
PORTIONS OF ELKO AND WHITE PINE COUNTIES. AS A RESULT...EXPECT
ISOLATED WET TSTMS ON THURS ACROSS EASTERN NV. BY FRI THE CWFA
SHOULD BEGIN DRYING OUT BUT WINDS WILL ALSO BECOME BREEZY AS JET IN
PACIFIC NW SAGS INTO OR/ID. NEXT SURGE OF MONSOONAL MOISTURE LOOKS
LIKE IT COULD AFFECT FAR SRN PORTIONS OF CWFA AS EARLY AS SAT
EVENING BUT LEFT POPS BELOW 15 PERCENT ATTM. AWG
&&

.AVIATION...VFR CONDITIONS WILL PERSIST ACROSS ALL THREE TWEB ROUTES
THRU AT LEAST EARLY SUNDAY MORNING WITH S-SW WINDS GUSTING TO AROUND
20 KNOTS UNTIL EARLY SATURDAY EVENING THEN DIMINISHING. KLAS IS
EXPECTING ISOLATED THUNDERSTORMS AFTER 11Z SUNDAY MORNING WITH
CEILINGS/VISIBILITIES AS LOW AS 8000/5 IN THE HEAVIER ACTIVITY. AWG
&&

.FIRE WEATHER...MONSOON MOISTURE WILL BE INCREASING FROM THE SOUTH
OVER THE COMING DAYS AND BRING THE POTENTIAL FOR THUNDERSTORMS TO
SOUTHERN FIRE ZONES SUNDAY AND ACROSS MOST OF THE FIRE DISTRICT BY
TUESDAY. ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND WILL LIKELY
BE TRANSITIONING FROM DRY TO WET MAINLY OVER FWZ 455-457.  BY
MONDAY...MOST OF THE THUNDERSTORMS WILL LIKELY BE WET WITH THE
EXCEPTION OF AREAS AROUND THE I-80 CORRIDOR OF ZONES 452 AND 454.
DRY CONDITIONS WILL CONTINUE SUNDAY IN THE NORTH AND WIND GUSTS WILL
APPROACH 30 MPH WITH RELATIVE HUMIDITIES IN THE UPPER SINGLE DIGITS
TO LOWER TEENS. NO FIRE WEATHER EVENTS PLANNED AT THIS TIME. WITH
THE LINGERING MONSOONAL MOISTURE...DAILY AFTERNOON AND
EVENING THUNDERSTORMS WILL DEVELOP THROUGH THURSDAY. JMG
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.